Alert archive / South Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 19, NWS Charleston, SC

July 12, 2013Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jul 12, 2013, 3:47 PM EDT for Charleston County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2013, 3:47 PM EDT (19:47 UTC)
Expired
Jul 12, 2013, 6:45 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1066 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WGUS52 KCHS 121947
FFWCHS
SCC019-122245-
/O.NEW.KCHS.FF.W.0019.130712T1947Z-130712T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 645 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH TORRENTIAL RAINFALL NEAR THE RAVENEL...
  HOLLYWOOD AND YONGES ISLAND AREAS. THE THUNDERSTORMS WERE 
  NEARLY STATIONARY.

  UP TO 2 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THE WARNING
  AREA SINCE 3 PM. AN ADDITIONAL 2 TO 3 INCHES WILL BE POSSIBLE
  THROUGH 645 PM WHICH WILL LEAD TO AREAS OF FLASH FLOODING.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  RAVENEL...MEGGETT...HOLLYWOOD...HIGHWAY 17...YONGES ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3279 8035 3278 8012 3276 8019 3272 8009
      3262 8026

$$
1 follow-up statement
747 
WGUS72 KCHS 122027
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT FRI JUL 12 2013

SCC019-122037-
/O.CAN.KCHS.FF.W.0019.000000T0000Z-130712T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
427 PM EDT FRI JUL 12 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
CHARLESTON COUNTY...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3279 8035 3278 8012 3276 8019 3272 8009
      3262 8026

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:52 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 12, 1:52 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT FRI JUL 12 2013

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL REMAIN OFFSHORE AS A WEAKENING COLD FRONT
APPROACHES THE REGION FROM THE NORTHWEST TODAY. THE FRONT IS EXPECTED TO
STALL OVER OR CLOSE TO THE REGION THIS WEEKEND. HIGH PRESSURE WILL THEN
GRADUALLY BUILD INTO THE AREA THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A CLOSED LOW IN THE UPPER LEVELS OF THE ATMOSPHERE WILL PERSIST
OVER THE CENTRAL APPALACHIANS TODAY WITH TROUGHING EXTENDING
ACROSS THE SOUTHEAST STATES. MEANWHILE...A SURFACE FRONT REMAINS
STALLED IN THE VICINITY OF THE SOUTH CAROLINA MIDLANDS AND NORTH-
CENTRAL GEORGIA.

A PLUME OF DEEP GULF MOISTURE WILL CONTINUE TO STREAM ACROSS THE
REGION TODAY...WITH THE 12Z KCHS SOUNDING SHOWING PRECIPITABLE
WATER VALUES UP AROUND 2.27 INCHES. PRECIPITATION OVERNIGHT WAS
AIDED BY A BAND OF CHANNELED VORTICITY ALONG THE EASTERN PERIPHERY
OF THE UPPER TROUGH...BUT THIS CHANNELED VORTICITY HAS SHIFTED
CLOSER TO THE COAST. AS A RESULT...THE HEAVIEST RAIN HAS BECOME FOCUSED
ALONG THE IMMEDIATE COAST AND JUST OFFSHORE AND THIS COULD
CERTAINLY REMAIN THE CASE FOR THE REMAINDER OF THE DAY. THE
FORECAST CONTINUES TO SHOW A CHANCE OF SHOWERS/THUNDERSTORMS WELL
INLAND WHERE WEAK NVA HAS DEVELOPED...WITH LIKELY OR CATEGORICAL
POPS CLOSER TO THE COAST. THINK THE POTENTIAL FOR ADDITIONAL HEAVY
RAINFALL REMAINS TODAY...BUT THE OVERALL FLOODING THREAT LOOKS
SOMEWHAT LIMITED/LOCALIZED AND MAINLY CONFINED CLOSER TO THE COAST. GIVEN
THE VERY WET ANTECEDENT CONDITIONS...ANY ADDITIONAL RAINFALL IN SOME
AREAS COULD PRODUCE LOCALIZED FLOODING. AS A RESULT WILL LEAVE
THE FLASH FLOOD WATCH IN EFFECT THROUGH 6 PM.

HAVE LOWERED FORECAST HIGHS TO THE LOWER 80S TODAY GIVEN THE
EXTENSIVE CLOUD COVER IN PLACE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
TONIGHT THE STALLED FRONT LOOKS MORE LIKE A COOL SEASON COASTAL
TROUGH WITH A DEEP MID LEVEL LOW TO THE N BEGINNING A WESTWARD
RETROGRADE CYCLE AS A STRONG UPPER RIDGE BUILDS INTO NEW ENGLAND
AND THE MID ATLC REGION. CONDITIONS FOR OUR AREA CONTINUE TO LOOK
RIPE FOR HEAVY RAINS WITH THE MAIN FOCUS SHIFTING TO COASTAL AREAS
WHERE LIFT AND CONVERGENCE PROGS LOOK IMPRESSIVE...AT LEAST FOR
PART OF TONIGHT. THE ECMWF HAS BEEN CONSISTENT IN ANGLING A SHORT
WAVE OVER FAR N FLORIDA N WITH ENHANCED RAIN POTENTIAL ALONG THE
SAVANNAH RIVER ENTRANCE AREA. WITH THE GFS DEPICTING A STRONG
POCKET OF UPPER DIVERGENCE IN THAT AREA...WE DECIDED TO RAISE POPS
IN COASTAL SE GEORGIA HIGHER TONIGHT AND THEY MAY NOT BE HIGH
ENOUGH.

SATURDAY...CONDITIONS WILL START OFF WET THIS WEEKEND AS A COLD
FRONT STALLS OVER OR NEAR THE FORECAST AREA WHILE A FAIR AMOUNT OF
UPPER LVL DIVERGENCE OCCURS OVER INLAND LOCATIONS AS A MID/UPPER LVL
MAKES A SOUTHWARD SHIFT FROM THE MIDWEST TOWARDS THE SOUTHEAST.
MODEST ISENTROPIC ASCENT AND DEEP MOISTURE ALONG THE STALLED
BOUNDARY SHOULD PRODUCE A FAIR AMOUNT OF SHOWERS AND THUNDERSTORMS BY
LATE MORNING BEFORE GRADUALLY EXPANDING IN COVERAGE OVER MOST
LOCATIONS AS TEMPS PEAK IN THE MID/UPPER 80S SATURDAY AFTERNOON.
PWATS RANGING FROM 2.0 TO 2.3 INCHES ALONG WITH SLOW STORM MOTIONS
SUGGEST HEAVY RAINFALL POTENTIAL WITH ANY SHOWER AND/OR
THUNDERSTORM. HAVE THUS MAINTAINED 60 POPS OVER ALL AREAS THROUGH
EARLY SATURDAY NIGHT BEFORE HIGH PRESSURE BEGINS TO BUILD OVER THE
WESTERN ATLANTIC.

SUNDAY AND MONDAY...THE MID/UPPER LVL LOW POSITIONED TO OUR
NORTHWEST WILL BEGIN TO RETROGRADE TO THE CENTRAL UNITED STATES
EARLY NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS OVER THE
MIDWEST AND WESTERN ATLANTIC. ALTHOUGH DEEP MOISTURE WILL SHIFT
INLAND WITH THE MID/UPPER LVL LOW...ONSHORE FLOW AT THE SFC WILL
PROVIDE SUFFICIENT LOW LVL MOISTURE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS ALONG AN INLAND MOVING SEABREEZE...WITH THE GREATEST
COVERAGE ANTICIPATED OVER SOUTHEAST GEORGIA EACH DAY. OVERALL
HIGH TEMPS SHOULD BE A FEW DEGREES WARMER THAN PREVIOUS DAYS AS
BREAKS IN CLOUD COVER OCCUR AS DEEP MOISTURE IS FORCED FURTHER
INLAND BY HIGH PRESSURE OVER THE ATLANTIC. HIGH TEMPS ARE EXPECTED
TO RANGE IN THE UPPER 80S TO AROUND 90 INLAND.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A FAIRLY TYPICAL SUMMERTIME PATTERN IS ANTICIPATED TUESDAY THROUGH
THURSDAY NEXT WEEK AS ONSHORE FLOW OCCURS ALONG THE WESTERN EDGE OF
ATLANTIC HIGH PRESSURE. THE ONSHORE FLOW ALONG WITH GRADUALLY
WARMING TEMPS WILL LIKELY RESULT IN SHOWERS/THUNDERSTORMS EACH
AFTERNOON WITH A SEABREEZE THAT PROGRESSES QUICKLY INLAND. OVERALL
TEMPS ARE EXPECTED TO RANGE IN THE UPPER 80S TO LOWER 90S INLAND
UNDER PARTLY CLOUDY SKIES. CHANCES OF PRECIP MAY INCREASE EARLY NEXT
WEEKEND AS TROUGHING OVER THE MIDLANDS BECOMES ENHANCED BY A LOW
PRESSURE SYSTEM PASSING OVER THE NORTHEAST.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
PERIODIC SUB-VFR CIGS WILL BE POSSIBLE THROUGH THE 18Z TAF CYCLE AS
DEEP MOISTURE REMAINS IN PLACE OVER THE TERMINALS. SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE
AFTERNOON...AND POTENTIALLY CONTINUING OVERNIGHT. HAVE INITIALIZED
WITH PRECIP AND A TEMPO GROUP FOR POSSIBLE REDUCED CIGS/VSBYS
WITHIN HEAVIER RAINFALL...HOWEVER AMENDMENTS WILL LIKELY BE NEEDED
AS RADAR TRENDS BECOME BETTER DEFINED. MODEL SOUNDINGS HINT AT
STRATUS DEVELOPING OVERNIGHT...SO WILL MAINTAIN SCT GROUP FOR NOW
AND EVALUATE WITH NEXT ISSUANCE.

EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS ARE POSSIBLE AT BOTH
TERMINALS SATURDAY AFTERNOON AND EVENING WITH SHOWERS AND/OR
THUNDERSTORMS. CHANCES OF MVFR CIGS/VSBYS WILL BE LOWER SUNDAY
THROUGH WEDNESDAY...BUT MAY OCCUR WITH AFTERNOON
SHOWERS/THUNDERSTORMS.

&&

.MARINE...
THE MAIN ISSUES FOR THE COASTAL WATERS THROUGH TONIGHT MAY BE WITH
PERIODS OF HEAVY RAINS DURING DIURNAL INTERVALS. WINDS AND SEAS
MAINLY 15 KT OR LESS THROUGH TONIGHT WITH SOME BRIEF SURGES
POSSIBLE. SEAS 3 TO 5 FT...HIGHEST SWELL WELL OFFSHORE.

SATURDAY THROUGH WEDNESDAY...A COLD FRONT WILL APPROACH AND STALL
NEAR OR OVER THE WATERS SATURDAY...BRINGING PERIODS OF SHOWERS
AND/OR THUNDERSTORMS. ATLANTIC HIGH PRESSURE WILL THEN BEGIN TO
BUILD OVER THE WESTERN ATLANTIC BY SATURDAY EVENING INTO SUNDAY. AS
A RESULT...WE COULD SEE A PERIOD OF MARGINAL SMALL CRAFT ADVISORY
LEVEL CONDITIONS SATURDAY EVENING INTO LATE SUNDAY MORNING AS THE
PRESSURE GRADIENT BECOMES ENHANCED BETWEEN BUILDING HIGH PRESSURE
OVER THE WESTERN ATLANTIC AND A RETROGRADING LOW INLAND.
OTHERWISE...SOUTH TO SOUTHEASTERLY WINDS SHOULD REMAIN AT OR BELOW
20 KT WITH SEAS BETWEEN 3-5 FT HIGHEST OVER OUTER GEORGIA WATERS.
CONDITIONS WILL THEN CONTINUE TO IMPROVE INTO MIDWEEK AS HIGH
PRESSURE DOMINATES THE COASTAL WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR SCZ040-
     042>045-047>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...ECT
MARINE...DPB
Hazardous weather outlook, Jul 12, 3:47 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT FRI JUL 12 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052-
132000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
TIDAL BERKELEY-
347 PM EDT FRI JUL 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ050-132000-
CHARLESTON-
347 PM EDT FRI JUL 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-132000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
347 PM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE PERIODS
OF REDUCED VISIBILITIES IN HEAVY RAIN ALONG WITH FREQUENT
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 12, 2:33 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     FLASH FLOOD      1 NNW CHARLESTON        32.80N  79.95W
07/12/2013                   CHARLESTON         SC   LAW ENFORCEMENT

            CHARLESTON CITY POLICE REPORT THAT THE INTERSECTION OF
            KING STREET AND HUGEE STREET IS CLOSED DUE TO FLOODING.

&&

EVENT NUMBER CHS1300642

RJB
Local storm report, Jul 12, 2:44 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     FLASH FLOOD      1 NW CHARLESTON         32.79N  79.95W
07/12/2013                   CHARLESTON         SC   SOCIAL MEDIA

            RUTLEDGE AT CROSSTOWN FLOODED. TWO CARS FLOATING IN
            FLOOD WATERS.

&&

EVENT NUMBER CHS1300643
Local storm report, Jul 12, 2:52 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     FLASH FLOOD      DOWNTOWN CHARLESTON     32.78N  79.94W
07/12/2013                   CHARLESTON         SC   LAW ENFORCEMENT

            CHARLESTON PD REPORTS THE FOLLOWING AREAS ARE FLOODED
            AND CLOSED...KING AND HUGER... MARKET DISTRICT...
            FISHBURNE AND RUTLEDGE. ADDITIONAL CLOSERS ARE COMING
            IN.

&&

EVENT NUMBER CHS1300644
Local storm report, Jul 12, 3:13 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      1 NW CHARLESTON         32.79N  79.95W
07/12/2013                   CHARLESTON         SC   LAW ENFORCEMENT

            CHARLESTON POLICE DEPARTMENT REPORTS ASHLEY AT
            FISHBURNE IS CLOSED DUE TO FLOODING.

&&

EVENT NUMBER CHS1300645
Local storm report, Jul 12, 3:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      DOWNTOWN CHARLESTON     32.78N  79.94W
07/12/2013                   CHARLESTON         SC   COUNTY OFFICIAL

            THE CHARLESTON PUBLIC INFORMATION OFFICER REPORTS THE
            FOLLOWING STREETS ARE CLOSED... KING AND MOULTRIE...
            MARKET AND CHURCH... ASHLEY AND NUN.

&&

EVENT NUMBER CHS1300646
Local storm report, Jul 12, 3:44 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     FLASH FLOOD      1 NW CHARLESTON         32.79N  79.95W
07/12/2013                   CHARLESTON         SC   LAW ENFORCEMENT

            CHARLESTON POLICE DEPARTMENT REPORTS PRESIDENT STREET
            FROM LINE STREET TO THE CROSSTOWN IS FLOODED AND CLOSED.

&&

EVENT NUMBER CHS1300647

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:12 PM EDTSpecial Weather StatementCHSClarendon33 min
Jul 11, 9:23 PM EDTAreal Flood AdvisoryCHSAllendale82 min
Jul 11, 9:26 PM EDTAreal Flood AdvisoryCHSColleton, Hampton, Jasper94 min
Jul 11, 9:45 PM EDTFlash Flood WarningCHSAllendale12 hr
Jul 11, 10:05 PM EDTFlash Flood WarningCHSColleton, Hampton, Jasper3 hr
Jul 11, 10:48 PM EDTAreal Flood AdvisoryCHSDorchester87 min
Jul 11, 11:21 PM EDTAreal Flood AdvisoryCHSBeaufort, Colleton, Hampton, Jasper84 min
Jul 11, 11:29 PM EDTSpecial Weather StatementCHSColleton31 min
Jul 11, 11:52 PM EDTFlash Flood WarningCHSColleton, Dorchester3 hr
Jul 12, 12:48 AM EDTSpecial Marine WarningCHS117 min
Jul 12, 4:56 AM EDTSpecial Marine WarningCHS79 min
Jul 12, 6:13 AM EDTSpecial Marine WarningCHS47 min
Jul 12, 10:06 AM EDTAreal Flood AdvisoryCHSAllendale, Hampton114 min
Jul 12, 1:28 PM EDTAreal Flood AdvisoryCHSCharleston107 min
Jul 12, 2:14 PM EDTFlash Flood WarningCHSBerkeley, Charleston3 hr
Jul 12, 3:37 PM EDTAreal Flood AdvisoryCHSCharleston38 min
Jul 12, 4:37 PM EDTAreal Flood AdvisoryCHSJasper83 min
Jul 12, 5:04 PM EDTFlash Flood WarningCHSJasper6 hr
Jul 12, 6:50 PM EDTSpecial Marine WarningCHS55 min

Nearby

Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.